Morning all, (afternoon and good evening to those of you in different time zones).
Unfortunately I have woken up again with ptosis and right sided facial weakness. My stomach is complaining due to taking 30mg x 3 of mestinon yesterday. It only worked for around 2 hours at a time and was taking a good ninety minutes to be absorbed into my blood stream. So either my stomach was on a go slow as it usually works within 15-20 minutes or I needed the full whack of mestinon in my system for it to make a difference.
I feel like I am stuck between the devil and the deep blue sea today. I feel dreadful and I know I will feel better taking the mestinon…….but do I want the stomach cramps that go with it? 30mg is obviously not enough so do I take 60mg and hope for the best. This is getting like the bad old days of 2007 where for nine months I had ptosis continually. It took around 9-12 weeks for my vision to adjust to only having usable sight in one eye. The brain is an amazing thing as long as I was in a place I knew my brain would step in and create the rest of the picture for me. You know the stuff I would have seen with my right eye had I been able to open it. That’s pretty cool until you realise that you can’t actually see on the right hand side because you have just fallen over an obstacle that your brain wasn’t aware of. I still think how the brain compensates though for loss of vision on one side is incredible.
Although I only have vision in one eye today, due to being unable to open my right eye I am feeling more confident with it today. Yesterday I felt so scared and vulnerable with my poor vision, today I am ok with it. I hate the fact I get so scared when I can’t see, it really terrifies me. I lose my hearing before I faint and that doesn’t bother me, but losing my vision terrifies me. I wonder why that is?
The only time I have not had problems with ptosis and double / blurred vision was when I was on 20mg of prednisolone daily. I may have had to toss in the odd mestinon but on the whole it was an awful lot better. When will they (medical profession – mainly neurologists) realise that this is either ocular, bulbar or generalised Myasthenia Gravis? What else could it be?
Ok my eyes are getting sore now as I am not blinking enough and they are drying out. So I will sign off for now. Thank you for reading.
Before I forget I believe in the USA (it may also be the case in Britain) that this is Myasthenia Gravis Awareness month. So lets raise the profile of this awful disease.
5 thoughts on “Just a quick hello”
Always thinking of you hun, I hope you don't get too many gastro side effects from the meds. Maybe once you have had a few day on the higher dose they will build up in your system and work more effectively. I'm keeping my fingers crossed for you! Now get some rest!!!
Bit the bullet and took double the dose 60mg. Even though I am on morphine my stomach is cramping beautifully. However the mestinon kicked in 20mins after taking which proves 30mg isn't enough.
Have blurry double vision now. Just waiting for hubs to ring and check on me and then I will take a nap.
I am sort of resting….lying in bed with the laptop on my chest!
Rachel, I'm sorry you are having such a time of it. I take 45 mg of Mestinon, would this be an option for you? I take it three times a day. I'm going to work up to 60 mg.
Glad to see you took the 60mg!! It's just a shame that it gives you such tummy trouble. What minx says about the dose makes sense, for some you need to build up a tolerance. Sorry to hear the ptosis is still such problem. Kick back and get some more rest!
hoping the meds work there magic soon. i think i would be a bit freaked out if i lost my vision, only natural. keeping my fingers crossed for you. know how a buggered up body can play on your mind. take care. x